Subscribe to Dr. Mirkin's free FITNESS & HEALTH NEWSLETTER
YOGURT PREVENTS DIARRHEA CAUSED BY TAKING ANTIBIOTICS

Many people develop diarrhea when they take antibiotics because the antibiotics kill good bacteria, which allows bad bacteria to overgrow and convert unabsorbed carbohydrates to gas and small particles that draw fluid into the colon to cause the diarrhea.

A study in Digestive Diseases and Sciences shows that eating yogurt each day you take antibiotics can reduce the incidence of diarrhea by more that 50 percent. However, only about five percent of commercial yogurts or yogurt products contain live bacteria that can prevent the bad bacteria from overgrowing and causing diarrhea. When you buy yogurt, look for the words "live culture" or "active culture" on the label. See report #9829.

Digestive Diseases and Sciences, October 2003.

Checked 8/9/05

May 30th, 2013
|   Share this Report!

About the Author: Gabe Mirkin, MD

Sports medicine doctor, fitness guru and long-time radio host Gabe Mirkin, M.D., brings you news and tips for your healthful lifestyle. A practicing physician for more than 50 years and a radio talk show host for 25 years, Dr. Mirkin is a graduate of Harvard University and Baylor University College of Medicine. He is board-certified in four specialties: Sports Medicine, Allergy and Immunology, Pediatrics and Pediatric Immunology. The Dr. Mirkin Show, his call-in show on fitness and health, was syndicated in more than 120 cities. Read More
Copyright 2016 Drmirkin | All Rights Reserved | Powered by Xindesigns